Doctor insights on:
When Does Addiction Happen Through Operant Condition
Is any difference in effectiveness of behavior modification and operant conditioning for weight loss?
Done right both work: Operant conditioning is a form of behavior modification. Behavior modification is based in part on these basic principles: if someone receives what is considered a reward after engaging in certain behavior, that behavior will be strengthened or occur more often. If someone receives no reward, that behavior will weaken or occur less often. It is up to you to set up what behaviors get what rewards. ...Read moreSee 1 more doctor answer
Addiction is a condition in which a person has a strong, persistent physical and psychological need for a habit-forming substance (such as alcohol, cigarettes, or cocaine) or an activity (such as gambling). The person usually suffers physical or psychological withdrawal symptoms if he is unable to continue getting what ...Read more
Yes and no: yes - sex addiction had same neural pathways as other addictions which are characterized/defined as "brain diseases" therefore a medical condition. No - many professionals and lay persons don't recognize sex addiction as medical but rather a moral, emotional, behavioral and/or psychological problems that can be corrected. Sex Addiction is serious condition w/devastating far-reaching consequences. ...Read moreSee 1 more doctor answer
Divided: Experts are divided on this question. However, regardless if any compulsive behavior is leading to distress and/or dysfunction, and you are not able to get a handle on it yourself in a reasonable period of time, or if there are urgent problems which can't wait, seek evaluation. Counseling can definitely help with "technology addiction", and in some cases medications may be useful. ...Read more
Depends on what you: mean by 'help.' Nobody can make someone else change, but they can present their concerns, love, caring and arguments about how the problem is hurting them, and hope that it makes a dent. You can attend Alanon meetings for YOURSELF, and learn to deal with your anger, shame, guilt and other emotions related to your friend/family member. Again, be caring and supportive, but nagging doesn't work. ...Read more
Tough question: When push comes to shove, only the person with addiction can help themselves. We can help family/loved ones by being caring, loving and supportive, and by not enabling their addiction (making excuses for them, fixing their screw-ups, giving them money for drugs/alcohol etc.). Alanon is a self-help program for the people who care about those with addiction, and meetings can help you help yourself. ...Read more
Depends: The probably with substance abuse during depression is that you can start to treat your symptoms with alcohol or other drugs. They do not really treat your depression, just distract you from the symptoms. If you are depressed it is best to speak to a physician or mental health provider instead of trying to treat yourself with alcohol or drugs. ...Read moreSee 1 more doctor answer
Internet addiction: Internet is the new addiction of our time. It is a serious problem. The child spends endless time clicking every link, site, facebook, y-tube, etc, to the total exclusion of her chores, homework, out side play, and interaction with family or peers and eats her meals beside her computer. That is the addiction. ...Read moreSee 2 more doctor answers
No it won't: I agree with dr. Fowler that trying to detox yourself from opiates is a really bad idea. Also, benzodiazepines have no cross-tolerance with opiates -- so no, they won't help with opiate withdrawal symptoms. Please see either your own doctor or an addiction medicine physician. The latter than also help you get more support than pills alone. Be well. ...Read moreSee 1 more doctor answer
I have been reading about topical steroid addiction/steroid induced eczema - what are your thoughts on the condition, and if believed, best solution?
Tapering off steroid: This has been a challenging problem for several years. Prolonged use of topical steroids leads to erythema and some atrophy of the skin. This leads to an ever increasing strength of the topical to control it which makes it worse. Gradual tapering off the topical steroids and sometimes patch testing for possible allergy is warranted. ...Read moreSee 2 more doctor answers
- Talk to a doctor live online for free
- What happens when you tear a muscle and why does it hurt?
- How does the babys head shrink to get through when being born im 15 and scared?
- Explore how addictions can be developed through operant conditioning
- Ask a doctor a question free online
- What happens when a boy goes through puberty?
- When does implantation bleeding happen
- Addictions developed through operant conditioning
- What is ovulating and when does it happen?
- Talk to an addiction specialist online for free